MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1260
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01636.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hypogastric artery using ruby coils.During the procedure, the physician encountered resistance while advancing a ruby coil into the non-penumbra microcatheter.Subsequently, the ruby coil unintentionally detached within the microcatheter.Therefore, the physician removed the microcatheter containing the detached ruby coil, took the ruby coil out and reinserted the same microcatheter into the patient's body.The physician then attempted to advance a new ruby coil; however, the same issue occurred and, the ruby coil unintentionally detached inside of the microcatheter.Therefore, the physician removed the microcatheter containing the detached ruby coil and then removed the ruby coil.The procedure was completed using other coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8940792
Report Number3005168196-2019-01637
Device Sequence Number16669018
Product Code HCG
UDI-Device Identifier00814548013022
UDI-Public00814548013022
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Catalogue NumberRBY2C1260
Device Lot NumberF64345
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005